Patients Diabetes (Type 2)
Does your diabetes make you tired? How do you manage diabetes fatigue?
- 414 views
- 5 times supported
- 27 comments
Dear all, does type 2 diabetes make you extremely tired? I seem to be fighting to stay awake most afternoons and always thirsty. I'm taki 2 metformin morning along with Glicozides and 2 metformin in the afternoon. I'm havi a nightmare trying to get blood glucose down below 14. I've only once had 7:9. Highest was in the 30's. Help. X
All commentsGo to the last comment
Get on a very low diet. No sugar at all; no bread, no potatoes, no rice, no pasta...at all..!
No carbs...carbs will kill you..!
Carbs will kill you, bit strong that!
YES. Disabetes type 2 makes you very tired. Also I´m surprised you´re on that amount of Metformin. Get them to change half of it for something else. I am metformin intolerant, I suffered 15 years of uncontrollable diaharroea
It is the same story , stop all carbs but if you cut them out entirely it could be dangerous. I can't absorb carbs properly and was advised to cut them out but I kept having dizzy spells , my blood sugar levels went up , my iron and potassium levels went down soI reintroduced them while increasing the amount of fruit and veg and things stabilised . Anything taken to extreme is potentially dangerous , everyone is different and you have to experiment to get the right balance
See the signature
Hi all, I'm actually the wife of Mozz and hope you don't mind if I use this forum on his behalf, he is not computer literate and doesn't enjoy reading. It helps me to know more of what other people have to cope with and how. I then give him earache!
Firstly, Mozz (real name Maurice), has had Diabetes Type 2 for three years and he is on Insulin he also takes Metformin 2 x 3 times daily. He suffers tiredness every day and is fatigued easily, he also suffers with hot sweats, his eyes are often blurry they have at one time bled at the back of his eyes which is monitored and is now alright, but he has been advised his eyes will not return to perfect vision.
Approximately 6 months ago he started with numbness and tingling in his hands, feet, fingers. So we were referred to a specialist on neuropathy who informed us that unfortunately, their is nothing can be done for this problem as the nerves are damaged and the brain stops picking up the correct signals for where your feet are going, (I have noticed him lose balance). He advised to have good lighting in the house and that he is very careful to keep his feet being healthy. He does have 6 weekly checks with a podiatrist. His main worry is that he will lose his legs!
Would like to hear from anybody with similar problems and how they cope with diet etc., The medical profession are very good at the diabetic clinic and he is looked after well so we have no complaints their, but it's not as comforting speaking to a fellow sufferer who is going through the same problems.
Thank you for reading.
Kath (Mozz's wife) xx
Hello Kath and Mozz.
I'm sorry to hear that things haven't been so good. I'm a fairly newly diagnosed T2 and my husband has been a T2 with no discipline for about 12 years.
I'm no expert but I can sympathise with how confused you may be feeling. I find that everyone has a different point of view and even amongst the experts, they argue and have wildly opposing ideas. No carbs, good carbs, ignore the carbs rule, low fat, high protein it goes on and on. I suppose all we can do is what feels right for us. As I said I'm no expert but a good listening ear. I wobble, I trip over thin air, I get numb legs, I can't stay awake sometimes it's very frustrating.
Good luck and try to keep your chin up :)
Hi Sandpiper, Thank you for your nice reply. I see you also suffer osteoarthritis, so do I, so I know what you are coping with as well as your diabetes and your husbands!! Wow how do we manage?
We both stay as mobile as we can otherwise we would seize up and never go out. Some days Mozz, he feels drunk and trips or wobbles, usually it settles when he has something to eat, drink and a rest. We can only, as you say keep doing our best and it's nice to have a listening ear thank you.
The neuropathy consultant has advised that he stops taking Gabapentin. We spoke to our GP yesterday and he advised he dwindles it down over 4-3 weeks then stop altogether and if the pain/numbness gets any worse to start taking them again. Are you on anything for your Numb legs?
Hope your both well.
Kath and Mozz
I haven't told my doctor about the numb leg yet. I didn't think much of it at first, like so many other things, but I will next time I see him. I wobble a lot, it's embarrassing as people think the worst.
Stay well and happy,
Hi , I can sympathise with you both Moz and sandpiper as I get numbness in my leg in particular . My main bug bear ,apart from at night when I get awful cramps ,is stairs as before now I have missed a step because I can't feel where I am putting my foot .I use a wheeled walker for support and get out as much as possible , at the moment I am on holiday in the Cotswolds with my brilliant husband and son who both keep me geed up .In my opinion the answer is to pace yourself so that you do as much as you can without pushing yourself to hard , listen to your body , don't be afraid to ask for help and have a good support network of family and friends who are there when you need them but don't fuss or let you do anything for yourself and find a hobby or something that you can do to keep you occupied and take your mind off things . Chin up , keep smiling and good luck .
See the signature
Give your opinion
Members are also commenting on...
Articles to discover...
17/02/2024 | News
19/01/2024 | News
11/09/2023 | News
07/08/2023 | News
30/05/2016 | News
27/06/2016 | Advice
24/02/2016 | Advice
Medication fact sheets - patient opinions...
You wish to be notified of new comments
Your subscription has been taken into account